MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR PIPELINE; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-500-16
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that once the device was in patient, the distal end of the stent looked ragged and would not open under fluoroscopy.The patient was undergoing pipeline embolization surgery.There were no related patient symptoms.No further information was reported.
 
Event or Problem Description
The ped was used with a medtronic catheter.It is unknown if there was a continuous flush used.The patient was treated for left superior hypophyseal artery aneurysm.A new device was used to treat the patient.Medwatch # 4900320000-2018-8041.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The pipeline flex was returned for evaluation without the catheter.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The pipeline flex braid was returned detached from the pushwire; therefore, the distal and proximal ends of the braid were unable to be identified.The pipeline flex braid appeared to be fully opened and moderately frayed at both ends.No bends were observed on the pushwire.No damages were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad or with the proximal bumper.No other anomalies were observed.Based on the analysis findings and the customer's photos, the customer reports of "failure to open at the distal end" could not be confirmed.The event cause could not be determined.The pipeline flex braid found to be fully opened with moderately frayed at both ends.In addition, no damages were found with the pushwire.Possible contributing factor of "failure to open" includes patient tortuous anatomy.The damage to the ends of the pipeline flex braid is likely the results of the physician re-sheathing the device more than recommended two times.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Re-sheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.Carefully inspect the deployed pipeline flex embolization device under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the device is not fully apposed or is kinked, consider using a balloon catheter, micro catheter, or guide-wire to fully open it.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ no evidence was found to suggest that the devices failed to meet specifications; therefore, manufacturing has been ruled out as a potential cause.All products are 100% inspected for damages and irregularities during manufacture.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8107580
Report Number2029214-2018-00973
Device Sequence Number13983000
Product Code OUT
UDI-Device Identifier00847536019669
UDI-Public00847536019669
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2019
Device Model NumberPED-500-16
Device Catalogue NumberPED-500-16
Device Lot NumberA355850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/27/2018
02/15/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date12/17/2018
02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR